Yeah I bought my "pure" ascorbic acid online and took just 1/4 tsp (1 tsp = 5g) and my stomach felt upset, no runs though. I will try taking it with food next time. Also I tried sodium ascorbate but I'm sodium sensitive and makes my heart kind of do a flutter thing when I lay down to sleep. Sodium bicarbonate has a similar effect.
Have suffered for years with IBS, in my case diarrhoea.
I tried to discover what I was taking that could be making this worse. It suddenly came to me that something I take, every day (because it is good for me, so I thought) is 1000mg of Vitamin C. I know too much can give you diarrhoea, but it never occured to me this could be too much.
Anyway I have stopped taking it and all those gripey pains have gone. This of course won't apply to everyone but if you are taking it as a supplement it could be the answer.
(Othello, Wa, Usa)
Vitamin C side effects
I have been taking 1/2 teaspoon Vit C Ascorbic Acid with 1/4 teaspoon Baking Soda with a few oz of pineapple juice 2 times per day. After a few days I woke up with really sharp pain in my bladder area, and then following day pain in my leftside kidney. Can Vitamin C cause kidney stones? Is this too much Vit C?
Does Vitamin C causes hair fall? I have been asked by doctor to take iron tablet as my hair was falling. I learned that iron tab (300mg) taken with Vitamin C helps to absorb iron (folic acid) faster. So I took together Vitamin C and iron tablet. But to my surprise my hair fall increased as never before. The rate of fall is higher. I almost lost so many hair. I am confused why it is so. May be Vitamin C is acidic in nature and that may causes hair fall? Or It is some thing like fall is the season for hair fall too?
I have a very odd situation. Vitamin C causes strange side effects in me and my children. These include small, hard nodules in our fingers, sores in our mouths and bruising on our arms. I am 49, but it has always been this way. my children have the same symptoms. My dad has gout ( I have never had any symptoms of that), but I wonder if the two conditions could be related? Has anyone else had anything like this?
EC: Please tell us what type of vitamin C you are taking. Thanks!
(San Fernando, Luzon, Philippines)
I was fighting a sinus infection last week after landing in California and went to a Whole Foods to get some Vitamin C. I decided to get Emergen-C to add to water because it had a really tempting fruity flavor. Immediately after taking my first packet (which was delicious), I felt a weird sensation in my head and then I got really edgy (as in bad mood edgy). I read the ingredients on the box and sure enough, the vitamin C used in this brand is Aspartic acid, an excitotoxin. The Emergen-C also contained "natural flavors", aka MSG. I waited 24 hours and tried again to see if I would have the same side effects. Again, within a minute of drinking the packet, I got the same sensation in my head. My question is, are you doing more good or harm to the body when you take this form of vitamin c?!! Also, does Whole Foods know what they're selling? I thought they had stricter standards than most health food stores about supplements! I now need to check the ingredients on the dissolvable vitamin c from Trader Joe's that I have at home to see if it's the same stuff. GRRRR!!!
(In the sticks, Nevada)
(San Fran, CA)
(Parrish, FL, USA)
(Vancouver, BC, Canada)
Have been reading your Vitamin C section; I do so wish you would have a link to Dr. Klenner's paper on Vitamin C, particularly the pregnancy section. Dr. K. was able to help expectant mothers who would have died otherwise by prescribing Vitamin C for them. In fact, the mothers who took Dr. Klenner's prescribed doses of Vitamin C had no stretch marks and easy births.
Sometimes you need an objective health professional to tell you whether taking Vitamin C is related to symptoms that you are experiencing. Or is it a component of the Vitamin C, such as aspartic acid, or the type of Vitamin C you are taking? E.g. taking straight ascorbic acid in water can corrode your digestive tract because Vitamin C is an acid. That's why it's usually buffered with sodium. If you take calcium ascorbate, be sure to balance it with magnesium citrated (magnesium oxide is not readily absorbed).
As for a person being "allergic" to Vitamin C, that is impossible. Vitamin C is a universal detoxifier. High doses of Vitamin C are used to stop hayfever. It has to be a component of the tablet, not the Vitamin C, that is causing an allergic reaction.
EC: Here is a link we found on Google to "Clinical Guide to the Use of Vitamin C" by Dr. Klenner. http://www.seanet.com/~alexs/ascorbate/198x/smith-lh-clinical_guide_1988.htm
If you have another link, please send it along!
Can vitamin c cause urinary tract burning sensation and hair lose? I take 1000 mg daily for one year. is it overdose? Im 45 yrs old.
I'm 220 and work out almost everyday. I started taking 2000mg of vitamin C. Ester C tablets. A few days later I noticed I was very easily enraged. I did this for about 4 weeks and decided it wasn't worth it. I recently started taking and animal pack vitamin package. After taking for several days I noticed the same effect. Read the ingredient 2000 mg Vitamin C. So I stopped taking it. Is there anyway to counteract the aggressiveness. IE some other vitamin.
I just wanted to comment on a reply were you stated that vitamin c can help prevent miscarriage. ascorbic acid (synthetic vit c i believe) is actually and abortificient in early term pregnancy, so you should be sure to note that unless a woman is trying to terminate a pregnancy, she should never take ascorbic acid while pregnant (ascorbic acid is the main ingredient in most off brand and lower priced vit c supplements.)
I remember that my brother used to get nose bleeds when he took too much vitamin c when he was sick during college years. I can take up to 3,000 milligrams of Ester C for about 3 days before I get diarrhea. I know at that point to stop because my system can't take it anymore. Interestingly, the sicker I am, the more C I can take without the diarrhea.
I got a facial for the first time in my life four days ago and the vitamin C products the aesthetician used seems to have caused a reaction on my skin. I have a rash all over my forehead, although it is not red. It's more like a breakout, except when I scratch it, it is itchy--unlike acne. This seems to be a mild allergic reaction to vitamin C. I am worried because my wedding is this weekend! Has anyone had a similar experience and can I expect it to go away in a couple days?
I've had an allergy to vitamin c since birth. As a child, my parents observed rashes on my face and body when I consumed too much vitamin c. Now, as an adult, I have acne breakouts when I eat oranges, or drink juices or take supplements with higher than 100% of the daily value of vitamin c. I'm assuming my body is highly acidic. My dad tells me to try taking vitamin c in liquid form. Is it possible that this would prevent the breakouts?
vit c side effect: I had been consuming blended tomato, carrot and apple every morning (before breakfirst) since 2005 till last month. Lately I feel tight or cramp inside my neck. When I stopped those blended fruits, my throat/neck is OK.
(Louisville, Ky, Usa)
One thing worth noting is what vitamin c is made from... my children and I cannot eat corn and would get headaches when we would consume sodium ascorbate. Then I learned it is typically derived from corn! You can find 'corn free' pure grade sodium ascorbate online. I lost my source in Toronto and have had to get it from the U.S. via internet. From my understanding it can be derived from corn, beets, cassava... that's all I've found out so far. The corn free variety does not give us headaches.